Format

Send to

Choose Destination
See comment in PubMed Commons below
Hautarzt. 1999 Jun;50(6):406-11.

[Allergy to heparin, heparinoids, and recombinant hirudin. Diagnostic and therapeutic alternatives].

[Article in German]

Author information

1
Klinik und Poliklinik für Dermatologie und Venerologie, Otto-von-Guericke Universität Magdeburg.

Abstract

The pathogenesis of allergic reactions to heparin is poorly understood. Clinically, this phenomenon is very relevant because of its increasing incidence and the resulting therapeutic difficulties. Since Plancherel's first description in 1952, nearly 70 cases have been reported in the literature, among which female patients dominate. Heparin causes all kind of allergic reactions from type I to type IV. The most dangerous hypersensitivity reaction is heparin-induced thrombocytopenia (HIT), which is a type II antibody-mediated reaction. Heparin is a mucopolysaccharide with strong protein binding potency, which seems to play an important pathogenetic role, as the heparin molecule adheres to unknown dermal or subcutaneous proteins. The heparin group contains a variety of structures with varying molecular weights. The allergen has yet to be identified. Several cross-reactions between high- and low-molecular weight heparins have been demonstrated as well as between heparin and heparinoids so that there may be more than one epitope of the heparin molecule with allergic potency. Allergic reactions after the use of alternate drugs such as heparinoids and hirudin also causes severe therapeutic difficulties.

PMID:
10427508
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center